Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Charleston, WV

April 26, 2011Randolph County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2011, 6:29 PM EDT for Randolph County, West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 6:29 PM EDT (22:29 UTC)
Expired
Apr 26, 2011, 7:15 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Randolph County, WV

The radar

The Pittsburgh radar (KPBZ), 182 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:05 PM EDTHAIL 0.754 Ene Bowden, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS51 KRLX 262229
SVRRLX
WVC083-262315-
/O.NEW.KRLX.SV.W.0107.110426T2229Z-110426T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RANDOLPH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ELKINS...

* UNTIL 715 PM EDT

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DAILEY...OR 6 MILES SOUTHWEST OF ELKINS...AND MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEVERLY...KERENS...MONTROSE...GLADY...BOWDEN...HARMAN AND DRYFORK..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3892 7940 3893 7945 3890 7945 3889 7951
      3886 7951 3874 7996 3889 8005 3897 7995
      3898 7989 3903 7988 3910 7979 3908 7977
      3904 7976 3898 7951 3898 7943
TIME...MOT...LOC 2229Z 257DEG 35KT 3885 7989

$$

25
2 follow-up statements
963 
WWUS51 KRLX 262248
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT TUE APR 26 2011

WVC083-262315-
/O.CON.KRLX.SV.W.0107.000000T0000Z-110426T2315Z/
RANDOLPH WV-
648 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN RANDOLPH COUNTY...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BOWDEN...OR 6 MILES SOUTHEAST OF ELKINS...MOVING EAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMAN
AND DRYFORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7940 3893 7945 3890 7945 3889 7951
      3886 7951 3880 7979 3898 7987 3903 7972
      3898 7951 3898 7943
TIME...MOT...LOC 2248Z 252DEG 28KT 3889 7972

$$

25
271 
WWUS51 KRLX 262300
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT TUE APR 26 2011

WVC083-262315-
/O.CON.KRLX.SV.W.0107.000000T0000Z-110426T2315Z/
RANDOLPH WV-
700 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN RANDOLPH COUNTY...

AT 658 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BOWDEN...OR 12 MILES EAST OF 
ELKINS...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMAN
AND DRYFORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7940 3893 7945 3890 7945 3889 7951
      3886 7951 3880 7979 3898 7987 3903 7972
      3898 7951 3898 7943
TIME...MOT...LOC 2301Z 252DEG 28KT 3892 7960

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:01 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 26, 6:01 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT TUE APR 26 2011

.SYNOPSIS...
WARM WITH INSTABILITY THUNDERSTORMS TODAY THROUGH WEDNESDAY...MAINLY
AFTERNOON AND EVENING. SOME COULD BE SEVERE. COLD FRONT PASSES
WEDNESDAY NIGHT. COOLER THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...MESOSCALE UPDATE...
DID SOME TLC TO WATCH AREA...LEAVING JUST MTN COUNTIES. A FEW
STRONG CELLS CONTINUE JUST EAST OF I79 CORRIDOR...HEADING INTO
NORTHERN MTNS. SEEMS AS THOUGH THEY ARE FEEDING OFF COLLIDING
OUTFLOW BOUNDARIES. TRAILING LINE OF SHRA ASSOCIATED WITH VORT
AXIS SWINGING THROUGH...EXITING TO THE EAST AND NIXING SVR THREAT
AS IT DOES SO. REWORKED POPS AND WX GRIDS INTO OVERNIGHT HRS.
THINK THE AREA WILL SEE A BREAK FOR MUCH OF THE OVERNIGHT
HRS...AWAITING WHAT IS LEFT OF CONVECTIVE COMPLEX NOW ORGANIZING
OVER LWR MS VALLEY. THIS SHOULD BE ARRIVING ON WESTERN FLANKS PRE
DAWN WITH HOPEFULLY JUST SOME GUSTY SHRA BY THAT TIME.

PREVIOUS DISCUSSION BELOW...
STORMS DID FORM AS EXPECTED ON THE LEADING EDGE OF THE OLD
WEAKENING RAIN SHIELD. RACING NORTHEAST AROUND 210 35 TO 40 KNOTS.
HOWEVER...AREAL COVERAGE OF STORMS WAS NOT AS GREAT AS EXPECTED
FOR THE 16Z TO 18Z PERIOD ALONG THE EASTERN SLOPES INCLUDING
POCAHONTAS COUNTY.

WITH 500 MB VORT MAX RACING NORTHEAST TO NEAR OHIO/PENNSYLVANIA
BORDER BY 22Z...HAVE AFTERNOON CONVECTION WEAKENING THIS EVENING.
HOWEVER...CAN NOT REMOVE THE POP OVERNIGHT...IN THE WARM AIR MOIST
AIR MASS. SOUTHERN EXTENT OF THE AFTERNOON CONVECTION STILL A
TOUGH CALL FOR AREAS FROM CRW TO BKW ON S.

HAVE POPS INCREASING WEST TO EAST...WEDNESDAY AFTERNOON. MESOSCALE
FEATURES WILL DETERMINE RAIN AMOUNTS. AS A RESULT...HAVE TIME TO
WAIT ON ANY FLASH FLOOD WATCH FOR OUR COUNTIES...SINCE WE DID NOT
EXPECT HEAVY RAIN IN OUR WETTEST COUNTIES THIS EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES IN THE SHORT TERM PERIOD. EARLY IN THE
PERIOD...SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARDS THE
GREAT LAKES. IN ADDITION...A SHORTWAVE WILL MOVE NORTHEAST THROUGH
OHIO ZONES...WHICH WILL HELP TO TRIGGER CONVECTION AHEAD OF THE COLD
FRONT ASSOCIATED WITH THE LOW. IN ADDITION...SOME ACTIVITY WILL BE
POSSIBLE OVER NORTHERN MOUNTAIN ZONES FROM SSE FLOW AHEAD OF THE
FRONT.

COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY NIGHT...AND EXIT
TO THE EAST OF THE MOUNTAINS THURSDAY MORNING. AS THE FRONT
APPROACHES THE REGION...CONVECTION WILL FIRE UP AHEAD OF THE FRONT.
EXPECTING HEAVY RAINS TO DEVELOP WITH CONVECTION...WITH MODELS
INDICATING PW VALUES OF 1.3 TO 1.6 INCHES. A FLASH FLOOD WATCH WILL
LIKELY BE NEEDED FOR TOMORROW NIGHT...PARTICULARLY OVER OUR
SOUTHEAST OHIO...EASTERN KY...AND NORTHERN WV ZONES. IN ADDITION TO
HEAVY RAINS...STRONG WINDS ARE POSSIBLE WITH ANY STORMS THAT
DEVELOP...AND LOOK TO BE THE PRIMARY THREAT. SPC HAS ALSO ISSUED A
SLIGHT RISK FOR OUR CWA FOR TOMORROW.

BEHIND THE FRONT...A FEW SHOWERS CAN BE EXPECTED THURSDAY THROUGH
FRIDAY IN THE COLD ADVECTION BEHIND THE FRONT. HIGH PRESSURE WILL
BUILD IN FOR LATER FRIDAY FOR A RETURN OF DRIER WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. HIGH PRESSURE ON
SATURDAY MOVES EAST...ALLOWING A WARM FRONT TO PUSH NORTHEAST
ACROSS THE AREA ON SUNDAY. A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN ON TUESDAY.

ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY AND TUESDAY.  WITH HIGH
PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST WAS
CHANGED TO REFLECT THIS TREND.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
GUSTY LINE OF SHOWERS TO CARRY SOUTHWEST TO NORTHEAST THROUGH
LOWLANDS 12Z-16Z...WITH BRIEF WIND SHIFT TO AROUND 210 AND GUSTS
OF AT LEAST 30 KTS. VFR AREAWIDE THROUGH 16Z. GOOD CONFIDENCE IN
LINE OF THUNDERSTORMS SWEEPING THROUGH WITH APPROXIMATE TIMING OF
17Z WEST TO 23Z EAST...THOUGH PROBABLY WITH GAPS. STORMS WILL BE
ACCOMPANIED BY BRIEF MVFR/IFR AND MAY BE SEVERE WITH HAIL AND
GUSTY WINDS. IN WAKE OF MAIN LINE...OUTFLOW BOUNDARIES AND/OR ANY
UNTAPPED INSTABILITY COULD LEAD TO A FEW THUNDERSTORMS LINGERING
IN THE AREA 00Z-06Z WEDNESDAY...BUT PLACEMENT OF THOSE UNCERTAIN.
06Z-12Z WEDNESDAY...ANOTHER UPPER DISTURBANCE COULD BRING
ADDITIONAL CONVECTION THROUGH AREA...ESPECIALLY WEST.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: EARLY MORNING GUSTY LINE OF SHOWERS ENTERING
WESTERN PART OF THE AREA AT 12Z...COULD FALL APART EARLY AND NOT
IMPACT KCRW AND KCKB AS CURRENTLY FORECAST. ALSO...EXACT TIMING AND
PLACEMENT OF THUNDERSTORMS THIS AFTERNOON/EVENING COULD DIFFER BY A
FEW HOURS...AND PLENTY OF UNCERTAINTY IN THUNDERSTORM PLACEMENT
TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    H    H    M    M    M
EKN CONSISTENCY  H    H    H    H    M    M    M    M    M    H    H    H
PKB CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    H

AFTER 00Z THURSDAY...
IFR POSSIBLE IN THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS
COULD BE QUITE STRONG AND GUSTY...ESPECIALLY WEDNESDAY
AFTERNOON/EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/JSH/SL
NEAR TERM...KTB/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...KTB
Hazardous weather outlook, Apr 26, 4:35 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT TUE APR 26 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027-
272045-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-
435 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK.

ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH
WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR
RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME
AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ028>040-046-047-272045-
DICKENSON-BUCHANAN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
435 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE
BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY
EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK.

ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH
WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR
RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME
AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Apr 26, 3:12 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
312 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             MIDDLEBOURNE            39.48N 80.90W
04/26/2011  U1.00 INCH       TYLER              WV   PUBLIC

&&

NNNN
Special weather statement, Apr 26, 3:33 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT TUE APR 26 2011

WVZ028>030-262000-
BRAXTON WV-GILMER WV-LEWIS WV-
333 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT BRAXTON...EAST CENTRAL GILMER
AND LEWIS COUNTIES...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
SUTTON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR EXCHANGE AROUND 345 PM...HEATERS AROUND 350
PM AND BURNSVILLE AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
52 AND 100.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3859 8083 3867 8092 3915 8060 3899 8033
      3897 8033

25
Special weather statement, Apr 26, 4:00 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT TUE APR 26 2011

WVZ030>032-262030-
HARRISON WV-LEWIS WV-TAYLOR WV-
400 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARRISON...NORTHEASTERN
LEWIS AND TAYLOR COUNTIES...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTON...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR LOST CREEK AROUND 415 PM...STONEWOOD AROUND
425 PM AND MEADOWBROOK AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
92 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3944 8027 3940 8020 3940 8017 3935 8004
      3924 8015 3923 8018 3916 8023 3910 8028
      3909 8030 3908 8030 3895 8043 3899 8054
      3945 8034

25
Local storm report, Apr 26, 4:09 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
409 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             WESTON                  39.04N  80.47W
04/26/2011  E0.75 INCH       LEWIS              WV   TRAINED SPOTTER

            SEVERAL TREE LIMBS 6 TO 8 INCHES IN DIAMETER DOWN.
            PENNY SIZE HAIL. 40 TO 50 MPH WIND GUST

0407 PM     TSTM WND DMG     WESTON                  39.04N  80.47W
04/26/2011                   LEWIS              WV   TRAINED SPOTTER

            SEVERAL TREE LIMBS 6 TO 8 INCHES IN DIAMETER DOWN.
            PENNY SIZE HAIL. 40 TO 50 MPH WIND GUST

&&

EVENT NUMBER RLX1100552
EVENT NUMBER RLX1100553

SL
Special weather statement, Apr 26, 5:15 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT TUE APR 26 2011

WVZ030-031-039-040-262145-
BARBOUR WV-HARRISON WV-LEWIS WV-UPSHUR WV-
515 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEWIS...NORTHERN
UPSHUR...SOUTHEASTERN HARRISON AND WEST CENTRAL BARBOUR COUNTIES...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WESTON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR HORNER AROUND 525 PM...LORENTZ AROUND 530
PM...BUCKHANNON AROUND 535 PM...HODGESVILLE AROUND 540 PM AND CENTURY
AROUND 545 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3881 8045 3889 8056 3924 8017 3908 7997

25
Special weather statement, Apr 26, 6:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT TUE APR 26 2011

WVZ047-262245-
RANDOLPH WV-
617 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANDOLPH COUNTY...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ELKINS...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BEVERLY AROUND 625 PM...ELKINS AROUND 630
PM...KERENS AROUND 635 PM AND BOWDEN AROUND 640 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3874 8006 3883 8011 3884 8010 3889 8011
      3896 8002 3897 7990 3906 7987 3911 7980
      3908 7977 3904 7976 3898 7951 3898 7948
      3895 7946

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:06 PM EDTSpecial Weather StatementRLXPutnam24 min
Apr 25, 8:37 PM EDTSpecial Weather StatementRLXJackson38 min
Apr 25, 9:46 PM EDTSevere Thunderstorm WarningRLXWayne44 min
Apr 25, 10:11 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne49 min
Apr 25, 10:28 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne47 min
Apr 25, 10:54 PM EDTSpecial Weather StatementRLXLincoln21 min
Apr 25, 11:07 PM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam23 min
Apr 25, 11:28 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Apr 26, 2:00 PM EDTSpecial Weather StatementRLXWayne30 min
Apr 26, 2:12 PM EDTSpecial Weather StatementRLXPleasants33 min
Apr 26, 2:14 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood46 min
Apr 26, 3:33 PM EDTSpecial Weather StatementRLXBraxton, Lewis27 min
Apr 26, 4:00 PM EDTSpecial Weather StatementRLXHarrison, Lewis30 min
Apr 26, 5:15 PM EDTSpecial Weather StatementRLXUpshur30 min
Apr 26, 6:17 PM EDTSpecial Weather StatementRLXRandolph28 min
Apr 26, 6:42 PM EDTSpecial Weather StatementRLXWebster48 min
Apr 26, 7:22 PM EDTSpecial Weather StatementRLXRandolph23 min
Apr 26, 7:38 PM EDTSpecial Weather StatementRLXRandolph37 min
Apr 26, 7:50 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph40 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.